Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 29, 2021, 12:29 PM EDT for Branch County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 12:29 PM EDT (16:29 UTC)
- Expired
- Jun 29, 2021, 1:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
County Branch County, MI
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
750 WWUS83 KIWX 291629 SPSIWX Special Weather Statement National Weather Service Northern Indiana 1229 PM EDT Tue Jun 29 2021 MIZ080-291715- Branch- 1229 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BRANCH COUNTY... At 1228 PM EDT, a strong thunderstorm was located near Bronson, or 9 miles southwest of Coldwater, moving east at 15 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Quincy, Kinderhook, California, Gilead, Marble Lake, Lake Of The Woods and Coldwater Lake. This includes Interstate 69 in Michigan between mile markers 3 and 11. && LAT...LON 4179 8516 4186 8517 4196 8483 4178 8483 TIME...MOT...LOC 1628Z 260DEG 12KT 4182 8511 $$ HAIL...0.75IN WIND...40MPH RTC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 29, 7:19 AM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 29, 7:19 AM EDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 719 AM EDT Tue Jun 29 2021 .SYNOPSIS... Issued at 706 AM EDT Tue Jun 29 2021 A warm and humid airmass will support periodic showers and storms through Thursday with the best chances during the late afternoon and evening each day. Isolated damaging winds and localized heavy rain are possible. Heat index values will be in the mid to upper 90s today. Cooler and less humid conditions return for the holiday weekend. && .SHORT TERM...(Today and Tonight) Issued at 347 AM EDT Tue Jun 29 2021 Today is anticipated to be an almost exact replica of yesterday. Overall setup remains the same with large subtropical ridge to our southeast and old frontal zone draped across our NW. Shortwave trough will sweep through the northern lakes and this may support a slight uptick in coverage but unlikely to have much effect this far south. We will once again hover in SCT-NUM coverage during peak heating. MLCAPE's once again climb to around 1500 J/kg but better flow/shear is displaced to the northwest. An isolated wet microburst and/or heavy rain will be the primary concerns. Coverage is expected to be too low for a flash flood watch though it is possible some stronger storms may develop over waterlogged NW zones and generate an isolated flooding threat. Other item of note is that highs in mid/upper 80s and dewpoints in low 70s will yield heat indices in the mid/upper 90s similar to yesterday. The hottest conditions will be in our SE. Convection expected to wane with the loss of daytime heating but isolated storms will be possible through the night given moisture-rich airmass (similar to current period). && .LONG TERM...(Wednesday through Monday) Issued at 347 AM EDT Tue Jun 29 2021 Wed and Thu will be transition days as much stronger trough begins to dig into the Great Lakes and finally shunt moist airmass southward. This will be a slow process though with low level flow gradually veering and slowly advecting lower theta-e into the area. Meanwhile...a series of shortwaves will ripple along this baroclinic zone as it shifts south. So, additional convection will be possible everywhere Wed and in at least our SE Thu. The severe threat appears low (but not zero) each day. There is a slight increase in midlevel flow (particularly by Thu) but this also corresponds to a loss of better low level moisture/instability. At this juncture, it appears we never get a favorable colocation of the two...keeping any severe threat low and isolated. Again damaging winds and heavy rain are the primary concerns. We finally break out of this pattern in time for the holiday weekend. Unfortunately models still struggling with track and placement of potential upper low. Ensemble members still show substantial spread though ensemble mean is still a little further east than deterministic GFS. New ECMWF and Canadian are aligned pretty closely with GFS though in showing upper low settling into Ohio. This would support a slightly cloudier forecast with some low- end shower chances focused mainly in the afternoon and mainly in our eastern zones. Temps and dewpoints still much cooler though. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 706 AM EDT Tue Jun 29 2021 VFR to MVFR conditions expected at the TAF sites, with MVFR conditions limited to within heavier showers and thunderstorms. Otherwise, just like we've had the past few days, expect increasing shower and thunderstorm activity through the afternoon/evening hours. Return to VFR conditions overnight, with BR potential at KSBN again-though given it hasn't formed the last two mornings, it may not develop at all so left it out of TAF for now. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 29, 4:23 AM EDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 423 AM EDT Tue Jun 29 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-300830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 423 AM EDT Tue Jun 29 2021 /323 AM CDT Tue Jun 29 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon and evening. There is a chance for isolated damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms will continue through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-300830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 423 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms will continue through Thursday.
In the hours before
Special weather statement, Jun 29, 11:16 AM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1116 AM EDT Tue Jun 29 2021
MIZ079-291545-
St. Joseph-
1116 AM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ST. JOSEPH COUNTY...
At 1116 AM EDT, a strong thunderstorm was located near Schoolcraft,
or near Three Rivers, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Flowerfield, Mendon, Moore Park, Fishers Lake and Howardsville.
&&
LAT...LON 4204 8529 4196 8571 4203 8576 4207 8576
4207 8530
TIME...MOT...LOC 1516Z 243DEG 31KT 4203 8566
HAIL...0.25
WIND...40MPH
RTCSpecial weather statement, Jun 29, 12:29 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 1229 PM EDT Tue Jun 29 2021 MIZ080-291715- Branch- 1229 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BRANCH COUNTY... At 1228 PM EDT, a strong thunderstorm was located near Bronson, or 9 miles southwest of Coldwater, moving east at 15 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Quincy, Kinderhook, California, Gilead, Marble Lake, Lake Of The Woods and Coldwater Lake. This includes Interstate 69 in Michigan between mile markers 3 and 11. && LAT...LON 4179 8516 4186 8517 4196 8483 4178 8483 TIME...MOT...LOC 1628Z 260DEG 12KT 4182 8511 HAIL...0.75IN WIND...40MPH RTC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:51 PM EDT | Special Weather Statement | IWX | White | 39 min |
| Jun 29, 2:32 PM EDT | Special Weather Statement | IWX | Pulaski | 28 min |
| Jun 29, 3:16 PM EDT | Special Weather Statement | IWX | Kosciusko | 29 min |
| Jun 29, 3:32 PM EDT | Special Weather Statement | IWX | Noble | 43 min |
| Jun 29, 3:58 PM EDT | Special Weather Statement | IWX | Noble | 47 min |
| Jun 29, 4:06 PM EDT | Special Weather Statement | IWX | Whitley | 39 min |
| Jun 29, 4:10 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 19 min |
| Jun 29, 4:38 PM EDT | Special Weather Statement | IWX | DeKalb | 37 min |
| Jun 29, 4:49 PM EDT | Special Weather Statement | IWX | Steuben | 41 min |
| Jun 29, 5:57 PM EDT | Special Weather Statement | IWX | LaPorte | 48 min |
| Jun 29, 6:20 PM EDT | Special Weather Statement | IWX | Saint Joseph | 40 min |
| Jun 29, 6:27 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 33 min |
| Jun 29, 6:53 PM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 3 hr |
| Jun 29, 5:10 PM EDT | Special Weather Statement | IWX | Williams | 50 min |
| Jun 28, 8:03 PM EDT | Special Weather Statement | IWX | Hillsdale | 27 min |
| Jun 29, 1:22 AM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 38 min |
| Jun 29, 2:01 AM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 44 min |
| Jun 29, 11:16 AM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jun 29, 12:57 PM EDT | Special Weather Statement | IWX | Hillsdale | 33 min |
| Jun 29, 1:45 PM EDT | Special Weather Statement | IWX | Hillsdale | 30 min |
| Jun 29, 3:26 PM EDT | Special Weather Statement | IWX | Branch | 49 min |
| Jun 29, 3:45 PM EDT | Special Weather Statement | IWX | Branch | 45 min |
| Jun 29, 6:45 PM EDT | Special Weather Statement | IWX | Cass | 30 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.